# SDR 95ZZZX3999

- Difficulty date: June 29, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N3BT
- Make and model: Piper PA-31-350
- Aircraft serial: 317752172
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Rod End
- Condition: Failed
- Location: Rt Mlg Actuator
- Stage of operation: CL
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED THE RIGHT MAIN GEAR WOULD NOT UNLOCK AND RETRACT.  MAINTENANCE FOUND FOLLOWING DISCREPANCIES:  THE MAIN GEAR ACTUATOR ROD END (PN IS NOT LISTED IN EITHER FIGURE 39 OR FIGURE 106 OF THE IPC) HAD COME APART (BALL RETAINERS AND BALL SEPARATED FROM HOUSING) AND HAD BROKEN AT THE TOP THREAD.  THE TELESCOPING ROD UPPER ROD END (PN 452-383) ALSO HAD BROKEN AT THE TOP THREAD, AND THE LOCK ROD ATTACH FORK (PN 41789-00) WAS FROZEN.
